MAUDE Adverse Event Report: SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 28/44; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. OR3O DM XLPE INSERT 28/44; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71358205
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 01/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after a thr surgery performed on (b)(6) 2021, the patient suffered an at home dislocation, so a closed reduction was performed on (b)(6) 2023 and the or3o dual mobility liner 44/56 came disassociated from head.During the closed reduction the head was pulled out of the liner.The same day ((b)(6) 2023) a revision was performed and the broken stem was removed.An intertan nail was placed in the femur to keep the remaining femoral pieces in place.The devices/implants used on the primary surgery were: or3o dual mobility liner 44/56, polarstem stem std ti/ha 2 non-cem, ref spher head screw 25mm, ref spher head screw 20mm, oxinium fem hd 12/14 28mm +0, r3 3 hole acet shell 56mm, or3o dm xlpe insert 28/44, flexible drill 25mm.The patient currently has no hip, but t is in good health.
 
Additional Manufacturer Narrative
H3, h6: the devices were not returned for evaluation; therefore, a device analysis could not be performed.The photographs were reviewed and did not reveal the stated failure mode the clinical/medical investigation concluded that, the provided photos were reviewed but do not indicate any clinical factors which would have contributed to the reported dislocation or liner disassociation.The patient impact beyond the reported revision cannot be determined; however, it is reported the patient is in good health.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For or3o dm xlpe insert 28/44 and or3o dual mobility liner 44/56, a review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.For oxinium fem hd 12/14 28mm +0, a review of complaint history revealed similar events for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For or3o dm xlpe insert 28/44 and or3o dual mobility liner 44/56, a review of the instructions for use documents for or3o¿ dual mobility system revealed in postoperative precautions that patients should be warned against unassisted activity, particularly use of toilet facilities and other activities requiring excessive motion of the hip, as they may result in subluxation or dislocation.For oxinium fem hd 12/14 28mm +0, a review of the instructions for use documents for total hip systems revealed that dislocation has been identified in warnings and precautions, that may result from improper selection of the neck length and cup, stem positioning, muscle looseness and/or malpositioning of components.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.For or3o dm xlpe insert 28/44 and oxinium fem hd 12/14 28mm +0, a historical review concluded that there are no prior actions related to this product and event.For or3o dual mobility liner 44/56, a historical review concluded that a similar event was previously identified.At this time, we have no reason to suspect that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include surgical technique, size selected, traumatic injury, patient anatomy, postoperative care or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Should the devices or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a thr surgery performed on (b)(6) 2021, the patient suffered an at home dislocation some time in november.But the component problem was not realized until december, so the patient walked around for over a month with the insert dislocated.A closed reduction was performed on (b)(6) 2023 and the or3o dm xlpe insert 28/44 came disassociated from head.During the closed reduction the head was pulled out of the liner.The same day ((b)(6) 2023) a revision was performed.The patient is in good health now.
 
Additional Manufacturer Narrative
H11: corrected data in b5, d1, d4, d10, g4 and h4.

Brand Name
OR3O DM XLPE INSERT 28/44
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key16329673
Report Number1020279-2023-00300
Device Sequence Number6431133
Product Code LPH
UDI-Device Identifier00885556712382
UDI-Public00885556712382
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K191002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71358205
Device Catalogue Number71358219
Device Lot NumberA2010792
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2023
Supplement Date Received by Manufacturer02/20/2023
03/14/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date02/20/2023
03/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/23/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71332520 /20CB02396; 71332520 /20CB02396; 71332525 / 20FB00982; 71332525 / 20FB00982; 71335556 / 20AW08287; 71335556 / 20AW08287; 71342800 / 20LM05119; 71342800 / 20LM05119; 71358205 / 20JM03584; 71358219 / A2010792; 71362925 / UNK; 71362925 / UNK; 75100465 / B1902141; 75100465 / B1902141
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale